Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 25, 2005, 9:18 PM CDT for Jo Daviess County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 25, 2005, 9:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 260218 SVRDVN ILC085-260245- /O.NEW.KDVN.SV.W.0068.050626T0218Z-050626T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 918 PM CDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS THIS INCLUDES THE CITY OF GALENA * UNTIL 945 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GALENA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUNCIL HILL BY 930 PM CDT SCALES MOUND BY 940 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4245 9062 4237 9042 4248 8995 4249 9029 $$ NICHOLS
2 follow-up statements
000 WWUS53 KDVN 260229 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 928 PM CDT SAT JUN 25 2005 ILC085-260245- /O.CON.KDVN.SV.W.0068.000000T0000Z-050626T0245Z/ JO DAVIESS IL- 928 PM CDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR NORTHWESTERN JO DAVIESS COUNTY... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF GALENA...MOVING NORTHEAST AT 25 MPH. THE DUBUQUE ASOS OBSERVATION SYSTEM MEASURED 67 MPH WINDS AT 912 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... SCALES MOUND BY 935 PM CDT LAT...LON 4245 9062 4237 9042 4248 8995 4249 9029 $$ NICHOLS
000 WWUS53 KDVN 260240 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 941 PM CDT SAT JUN 25 2005 ILC085-260251- /O.EXP.KDVN.SV.W.0068.000000T0000Z-050626T0245Z/ JO DAVIESS IL- 941 PM CDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JO DAVIESS COUNTY EXPIRES AT 945 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4245 9062 4237 9042 4248 8995 4249 9029 $$ NICHOLS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:35 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 25, 3:35 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CDT SAT JUN 25 2005 .SYNOPSIS... SUMMER WEATHER CONTINUES FOR MUCH OF THE CWA WITH THE SOUTHEAST HALF OF THE CWA IN THE 90S. DEWPOINTS WERE INTO THE 70S AS WELL. A NEARLY 20 DEGREE TEMP GRADIENT EXISTED ACROSS THE CWA...WITH TEMPS RANGING FROM THE MID 90S (FAR EAST) TO THE MID 70S (NORTHWEST). SURFACE MAP SHOWED A STATIONARY FRONT DRAPED FROM EXTREME NORTHERN MO...ACROSS EXTREME SOUTHEASTERN IA...AND INTO EXTREME NORTHERN IL. ANOTHER BOUNDARY EXISTED FROM NEAR KSUX TO NEAR KDBQ. TSRA HAVE DEVELOPED TO OUR SOUTH...ACROSS ILX/S CWA...BUT NOTHING IN OUR CWA EXCEPT SOME MODERATE CU. && .SHORT TERM (TONIGHT THROUGH MIDDAY SUNDAY)... MAIN CHALLENGE IS POSSIBLE HEAVY RAIN TONIGHT. WENT WITH A FLASH FLOOD WATCH FOR SOME OF OUR EXTREME NORTHWESTERN COUNTIES. MODEL DATA SUGGESTS THE INITIATION TO OCCUR ACROSS CENTRAL INTO NORTH CENTRAL IOWA THIS EVENING...WITH THE MCS PROPAGATING EAST-NORTHEASTWARD THEREAFTER. LAST NIGHT...BUCHANAN AND BENTON COUNTIES RECEIVED THE GREATEST RAINFALL...WITH AMOUNTS AS HIGH AS AROUND 2 1/2 INCHES. ALTHOUGH THERE WERE NO REPORTED FLASH FLOODING PROBLEMS LAST NIGHT...THE SAME RAINFALL TONIGHT COULD CAUSE SOME PROBLEMS. THE MAIN FACTOR WILL BE THE INTENSITY AND DURATION. A HEAVY RAINFALL OVER A COUPLE HOURS WOULD OBVIOUSLY CAUSE MORE PROBLEM THAN A MODERATE RAINFALL OVER SEVERAL HOURS. DID NOT MAKE MANY CHANGES TO FORECAST ON SUNDAY MORNING. PREVIOUS FORECAST HAD A GOOD HANDLE. ..JAZ.. && .LONG TERM (MIDDAY SUNDAY THROUGH NEXT SATURDAY)... WE RETURN TO A MAINLY HOT...HUMID AND DRY PATTERN FOR THIS TIME FRAME...WITH STRONG SOUTHERLY FLOW ACROSS THE CWA SUNDAY...MONDAY AND TUESDAY...WITH THE FRONT SHIFTING NORTH OF THE CWA SUNDAY AFTERNOON...AND STAYING ACROSS MINNESOTA AND WISCONSIN DURING MONDAY AND TUESDAY AS A NEW LOW PRESSURE SYSTEM DEVELOPS OUT ON THE HIGH PLAINS OF SOUTH DAKOTA...NEBRASKA AND KANSAS. AN UPPER LEVEL LOW FINALLY EJECTS THIS LOW OUT JUST NORTH OF THE CWA AROUND MID WEEK. THE TIMING OF THIS IS SOMEWHAT PROBLEMATIC...WITH THE TIMING OF THE COLD FRONT STILL RANGING FROM EARLY WEDNESDAY THROUGH THURSDAY. HAVE GONE WITH A SLIGHTLY SLOWER SOLUTION THAN THE GFS...SOMEWHAT TOWARDS THE ECMWF WHICH IS THE SLOWEST OF THE SOLUTIONS. EITHERWAY...HAVE LOW CHANCES OF PRECIPITATION IN WEDNESDAY NIGHT AND THURSDAY...WITH BEST CHANCES NORTH. SOME COOLER AIR TO MOVE INT FOR THURSDAY...BUT WE RETURN TO THE 90S AGAIN BY THE WEEKEND. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FOR BUCHANAN...DELAWARE AND BENTON COUNTIES TONIGHT. IL...NONE. MO...NONE. && JAZ/LE
Hazardous weather outlook, Jun 25, 4:59 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SAT JUN 25 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 459 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT TODAY...A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHEAST IOWA WILL MOVE SOUTHEAST AND SLOWLY DISSIPATE. HEAVY RAINFALL TOTALS ARE POSSIBLE WITH THESE STORMS ALONG THE HIGHWAY 20 CORRIDOR IN IOWA. MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND THIS AFTERNOON ALONG A STATIONARY FRONT NEAR INTERSTATE 80. LOCALIZED HEAVY RAIN...GUSTY WINDS TO 50 MPH...AND SMALL HAIL WILL BE POSSIBLE WITH THE STORMS THIS AFTERNOON. TONIGHT...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED. THE HIGHWAY 20 CORRIDOR HAS THE BEST CHANCES OF SEEING THUNDERSTORMS...WITH THE POTENTIAL FOR HEAVY RAINFALL. THUNDERSTORMS WILL BE MORE SCATTERED BETWEEN HIGHWAY 20 AND HIGHWAY 30 WITH RAINFALL AMOUNTS DROPPING OFF QUICKLY. ALONG AND SOUTH OF INTERSTATE 80 DOWN TO HIGHWAY 34... THUNDERSTORMS ARE EXPECTED TO BE ISOLATED AT BEST...WITH DRY CONDITIONS SOUTH OF HIGHWAY 34. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING BEFORE DISSIPATING. AREAS NORTH OF HIGHWAY 30 HAVE THE BEST CHANCES FOR LINGERING MORNING THUNDERSTORMS. ISOLATED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON ACROSS THE ENTIRE AREA. MONDAY THROUGH WEDNESDAY...HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE. HEAT INDICES ARE EXPECTED TO BE IN THE 95 TO 100 DEGREE RANGE EACH AFTERNOON. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WITH THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT. HOWEVER...THERE IS ALSO THE POSSIBILITY THAT THE PASSAGE OF THIS FRONT MAY BE MARKED ONLY BY A CHANGE IN WIND DIRECTION. .SPOTTER INFORMATION STATEMENT... ERVIN/08
In the hours before
Local storm report, Jun 25, 7:06 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/25/2005 1.25 INCH LINN IA BROADCAST MEDIA
RAINFALL OF 1.25 INCHES OF RAIN IN LAT 30 MINUTES.
&&
WELocal storm report, Jun 25, 7:10 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
710 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/25/2005 55 MPH LINN IA TRAINED SPOTTER
55 MPH WIND GUST MEASURED WITH TSTM. 1.5 INCHES OF
RAINFALL BETWEEN 630 AND 700 PM.
&&
WELocal storm report, Jun 25, 7:50 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG LENA 42.38N 89.83W
06/25/2005 STEPHENSON IL EMERGENCY MNGR
TREE ON HOUSE. POWER LINES DOWN IN LENA. WIND GUST WITH
TSTM 60 MPH.
&&
WELocal storm report, Jun 25, 8:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG STOCKTON 42.35N 90.01W
06/25/2005 JO DAVIESS IL TRAINED SPOTTER
WIDE SPREAD POWER OUTAGES IN EASTERN JO DAVIESS AND
WESTERN STEPHENSON COUNTIES.
&&
WELocal storm report, Jun 25, 8:13 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG ORANGEVILLE 42.47N 89.64W
06/25/2005 STEPHENSON IL EMERGENCY MNGR
TREES DOWN AND POWER OUTAGES IN ORANGEVILLE AND
MCCONNELL. TREES ACROSS ROADS IN MCCONNELL.
&&
WELocal storm report, Jun 25, 9:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 PM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HEAVY RAIN DUBUQUE 42.50N 90.69W
06/25/2005 0.00 INCH DUBUQUE IA TRAINED SPOTTER
URBAN FLOODING IN WEST DUBUQUE.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 32 min |
| Jun 26, 3:34 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.